Buckling and Post-Buckling of Spherical Caps

by Nuri Akkas, Grad. Res. Asst.; Dept. of Engrg. Mech., Clemson Univ., Clemson, SC,
Nelson R. Bauld, Jr., Prof.; Dept. of Engrg. Mech., Clemson Univ., Clemson, SC,


Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 3, Pg. 727-739


Document Type: Journal Paper

Abstract: The results of a numerical study of the buckling and initial post-buckling behavior of clamped shallow spherical shells under axisymmetric band type loads are presented. This behavior is studied, first, for a cap with fixed geometry when the radial location of a band load of constant width is allowed to vary; second, for a cap with fixed geometry under a uniform pressure distributed over the outer region of the cap; and third, for a band load of constant width and radial location when the shell geometry is allowed to vary. It is found in each of these studies that, for a significant range of the geometric shell parameter, λ, the spherical cap under axisymmetric band load is imperfection-sensitive.

Subject Headings: Load factors | Geometrics | Numerical analysis | Post buckling | Axisymmetry | Radiation | Load distribution

Services: Buy this book/Buy this article

 

Return to search